Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Embedding Galois problems and reduced norms


Author: Teresa Crespo
Journal: Proc. Amer. Math. Soc. 112 (1991), 637-639
MSC: Primary 11E88; Secondary 12F10
DOI: https://doi.org/10.1090/S0002-9939-1991-1057951-1
MathSciNet review: 1057951
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For certain embedding problems $ \tilde G \to G \simeq {\text{Gal}}\left( {L\left\vert K \right.} \right)$ associated to a representation $ t:G \to {\text{Aut}}A$ of the group $ G$ by automorphisms of a central simple $ K$-algebra $ A$ of dimension $ {n^2}$, we prove that the solutions are the fields $ L\left( {{{\left( {rN\left( z \right)} \right)}^{1/n}}} \right)$, with $ r$ running over $ {K^ * }/{K^{ * n}}$ and $ N\left( z \right)$ the reduced norm of an invertible element $ z$ in the algebra $ B \otimes L$, for $ B$ the twisted algebra of $ A$ by $ t$.


References [Enhancements On Off] (What's this?)

  • [1] T. Crespo, Explicit solutions to embedding problems associated to orthogonal Galois representations, J. Reine Angew. Math. 409 (1990), 180-189. MR 1061524 (91j:11020)
  • [2] A. Fröhlich, Orthogonal representations of Galois groups, Stiefel-Whitney classes and HasseWitt invariants, J. Reine Angew. Math. 360 (1985), 84-123. MR 799658 (87h:11028)
  • [3] S. Lang, Rapport sur la cohomologie des groupes, Benjamin, New York and Amsterdam, 1966. MR 0212073 (35:2948)
  • [4] C. Soulé, $ {K_2}$ et le groupe de Brauer, Séminaire Bourbaki, vol. 601, 1982/83.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11E88, 12F10

Retrieve articles in all journals with MSC: 11E88, 12F10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1991-1057951-1
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society